Jump to content
Please Check, and if Necessary, Update Your BB Account Email Address as a Matter of Urgency ×
A Request for Help from Members BIC (Benzodiazepine Information Coalition) ×
  • Please Donate

    For nearly 20 years, BenzoBuddies has assisted thousands of people through benzodiazepine withdrawal. Help us reach and support more people in need. More about donations here.

    Donate with PayPal button

Hello everyone


[re...]

Recommended Posts

Hello, family, my name is revenant84 my initial drug of choice was alcohol I accidentally got addicted to benzodiazepines by going back and forth to the hospital and being prescribed Librium.  Usually, I'd do my prescribed taper and would be fine, my mother told me God has a funny sense of humor.  My very last trip to the hospital, that is before PAWS kicked in, I noticed after I finished my Librium I noticed I started to feel very strange, I would get nervous around my family, my words would come out strangely, I didn't know what was going on, so I went back to the hospital, and they told me I was fine, prescribed me Prozac which made me feel worse, I started to do some research this lasted 3 months, then I relapsed on alcohol felt better went to the hospital, got Librium once finished was back to square one,  it wasn't until I broke down crying about how bad I felt that my mom got in contact with an outpatient facility that I learned about PAWS.  That was two years ago, here I am struggling.  Sorry for the essay.
Link to comment
Share on other sites

Hello revenant84  :hug:  Welcome to Benzobuddies

 

We are glad that you’re here.  I am sorry you've had a tough time, alcohol was my first drug too.  You will get plenty of support here.  When was your last dose?  It’s not unusual for symptoms to linger long after stopping benzodiazepines. These symptoms will resolve, but it takes time, distraction will help.  Try to avoid alcohol, coffee and sugar can also rev up the symptoms  Take your thoughts away from how bad you feel, if you possibly can, focus on something else.  Keep reminding yourself that its temporary.  It does get easier with time, you will eventually get better.

 

I would suggest you read The Ashton Manual, reading this will give you a better understanding on why you feel the way you do.  It is a great resource for understanding the effect benzo’s have on our body, It also includes a list of common symptoms 

 

Here are a few helpful links

 

The Ashton Manual

Post withdrawal recovery support

 

If you would like to add a signature (history of meds/doses etc) to help members give you relevant advice.  Go to the top of the page and select PROFILE then choose forum profile then insert drug history into the text box and remember to click change profile

 

Welcome aboard

Magrita

 

 

Link to comment
Share on other sites

  • 3 weeks later...
Appreciate the response and sorry for the late response I am actually still taking Diazepam 2.5 mg as needed, my doctor plans to get me off by December.  He's a great Doctor and I really appreciate the fact that he was the only doctor willing to listen to me, my psychiatrist wouldn't, but the plan he put me on, well to state the obvious he is no psychiatrist, there have been days when I still suffer from anxiety, brain fog, all the symptoms the medication should prevent, from my understanding this happens each time your dosage is lowered.  According to Heather Aston, this isn't supposed to happen, your taper is supposed to be comfortable, but the fact that this guy listened to me, and kept me away from antidepressants, which I loath and don't respond well too like they literally give me paralyzing panic attacks instead of just typical anxiety that comes with PAWS.  I am just kind of rolling with it, doing my part, taking supplements working out doing yoga, exercising waiting on that inevitable day when I will be without this poison. 
Link to comment
Share on other sites

Appreciate the response and sorry for the late response I am actually still taking Diazepam 2.5 mg as needed, my doctor plans to get me off by December.  He's a great Doctor and I really appreciate the fact that he was the only doctor willing to listen to me, my psychiatrist wouldn't, but the plan he put me on, well to state the obvious he is no psychiatrist, there have been days when I still suffer from anxiety, brain fog, all the symptoms the medication should prevent, from my understanding this happens each time your dosage is lowered.  According to Heather Aston, this isn't supposed to happen, your taper is supposed to be comfortable, but the fact that this guy listened to me, and kept me away from antidepressants, which I loath and don't respond well too like they literally give me paralyzing panic attacks instead of just typical anxiety that comes with PAWS.  I am just kind of rolling with it, doing my part, taking supplements working out doing yoga, exercising waiting on that inevitable day when I will be without this poison.

.

Hello revenant84

 

That's great news, I am really pleased to hear you have a supportive doctor.  Here we generally recommend that members commence tapering by reducing their dose by somewhere between 5% and 10% every 10 - 14 days. This is according to how they feel, whatever feels comfortable.  I will leave you a link to the taper boards.  I will also leave a link to the anxiety board, you can connect with others who can maybe offer some ideas and help.  Benzodiazepines used long term can create more anxiety.

 

My taper wasn't comfortable at all, i had reached tolerance so was symptomatic before i started tapering.  It is not uncommon for people to reach tolerance to benzos and when this happens it can cause a host of difficulties.  The only way out can be to keep increasing the dose, or to withdraw at a sensible rate. Slowly is usually the best way to go!   

 

 

Planning Your Withdrawal(TaperPlans)

Anxiety

 

Magrita :smitten:

 

Link to comment
Share on other sites

×
×
  • Create New...